Thunderstorm Wind, Burnett
- When
- June 11, 4:10 PM CST
- Where
- Burnett County, Siren
- Measured
- 52 kt (60 mph)
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 45.783, -92.383
The strong winds cause widespread tree damage.
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Duluth, MN wrote its last area forecast discussion before the first event at Jun 11, 1:50 PM CST, 2 hours 20 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DULUTH MN 250 PM CDT MON JUN 11 2001 FORECAST FOCUS WILL BE SEVERE THREAT THIS EVENING...THEN CONVECTION THROUGH REMAINDER OF FORECAST PERIODS. ETA AND AVN IN DECENT AGREEMENT...AND FOLLOWED THE ETA FOR MOST OF DETAILS. STRONGEST CELLS LOCATED IN SOUTHWEST CWA. SHOWERS FURTHER NORTH. AIRMASS HEATED UP EARLIER THIS AFTERNOON...WITH TEMPERATURES IN THE UPPER 70S TO LOWER 80S. BLOWOFF AND SHOWERS HAVE SINCE COOLED THEM OFF...EXCEPT IN NORTHWEST WISCONSIN. 30KT FLOW SEEN AT THE WDL PROFILER AT 850MB. THIS FEED OF HIGHER THETA-E AIR...AS WELL AS UPPER LEVEL DIVERGENCE WILL KEEP THREAT OF STORMS IN FORECAST THIS EVENING. BEST CHANCE FOR SEVERE WILL BE ACROSS SOUTHERN ZONES. STORMS STARTING TO FIRE IN EVEN JUICIER AIR ACROSS SOUTHERN MINNESOTA...AND THIS MAY ROB OUR STORMS OF SOME ENERGY AND MOISTURE. WILL TIME ENDING OF CONVECTION WITH 850MB TROUGH...WHICH WOULD PUT FAR WESTERN ZONES IN ACTION ONLY INTO EARLY EVENING...AND EASTERN ZONES TIL SHORTLY AFTER MIDNIGHT. BRIEF BREAK IN THE ACTION TUESDAY...EXCEPT SOUTHERN ZONES IN THE AFTERNOON. BETTER SHOT AT RAIN COMES TUESDAY NIGHT WITH LIFTING WARM FRONT. USED GUIDANCE...EXCEPT WENT A LITTLE WARMER ON WEDNESDAY IN NORTHWEST WISCONSIN...WHERE THERE MAY BE MORE SUN THAN MODELS FORECAST. .DLH...NONE. MELDE
MNZ010>012-018>021-025-026-033>038-WIZ001>004-006>009-112000- SEVERE WEATHER OUTLOOK NATIONAL WEATHER SERVICE DULUTH MN 1236 PM CDT MON JUN 11 2001 ...SLIGHT TO MODERATE RISK OF SEVERE THUNDERSTORMS INTO THIS EVENING... THREAT... LARGE HAIL AND DAMAGING WIND...AN ISOLATED TORNADO. DISCUSSION... THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND EVENING ACROSS FAR SOUTHERN CASS...CROW WING...PINE...BURNETT... WASHBURN...SOUTHERN SAWYER AND AITKIN COUNTIES. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS THE REST OF NORTHEAST MINNESOTA AND NORTHWEST WISCONSIN AS WELL. LOW PRESSURE IN EASTERN SOUTH DAKOTA WILL COMBINE WITH INCREASING LOW LEVEL MOISTURE TO PRODUCE THE THUNDERSTORMS THROUGHOUT THIS AFTERNOON AND EVENING. THERE HAS BEEN MANY REPORTS OF LARGE HAIL AND DAMAGING WIND IN EASTERN NORTH DAKOTA AND WESTERN MINNESOTA THIS MORNING. THE THREAT FOR SEVERE WEATHER WILL BE INCREASING THROUGHOUT THE AFTERNOON...ESPECIALLY SOUTH OF A WALKER TO GRAND RAPIDS TO DULUTH TO IRONWOOD LINE. SPOTTER ACTIVATION... SEVERE SPOTTER ACTIVATION MAY BE NEEDED LATER THIS AFTERNOON OR EVENING. MELDE
The national radar mosaic for the moment the first event began.
1 thunderstorm wind. Local standard time, as filed.
The strong winds cause widespread tree damage.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Wisconsin in 2001Every state in 2001This day in weather historyWarnings in Wisconsin, June 2001
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5255334.